Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 9, 2025, 12:20 PM MST for Glacier County, Pondera County, Toole County, Montana. It took effect at Jan 10, 2025, 2:00 AM MST. It was in force for 16 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2025, 12:20 PM MST (19:20 UTC)
- In effect from
- Jan 10, 2025, 2:00 AM MST
- Expired
- Jan 10, 2025, 6:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 2:00 AM MST | NON-TSTM WND GST 51 | 5 Se Browning, MT | Mesonet station SHBM Browning Station Elevation: 4484 ft. |
| Jan 10, 2:15 AM MST | NON-TSTM WND GST 59 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Jan 10, 3:00 AM MST | NON-TSTM WND GST 63 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Jan 10, 5:21 AM MST | NON-TSTM WND GST 86 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Jan 10, 6:26 AM MST | NON-TSTM WND GST 55 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft. |
| Jan 10, 7:00 AM MST | HIGH SUST WINDS 41 | 16 Wsw Cut Bank, MT | Sustained winds averaged near 41 mph from 6 AM to 7 AM at Mission Lake Montana Mesonet site. |
| Jan 10, 7:00 AM MST | NON-TSTM WND GST 57 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint Station Elevation: 4767 ft. |
| Jan 10, 8:30 AM MST | NON-TSTM WND GST 76 | 9 Ese East Glacier Park, MT | 76 mph wind gust at Dog Gun Lake Montana Mesonet site. |
| Jan 10, 10:00 AM MST | NON-TSTM WND GST 61 | 8 Wsw Saint Mary, MT | Mesonet station SNPMT Sunpoint. |
| Jan 10, 10:11 AM MST | NON-TSTM WND GST 51 | Saint Mary, MT | Mesonet station SRYM8 Saint Mary RAWS Station Elevation: 4560 ft. |
| Jan 10, 11:11 AM MST | NON-TSTM WND GST 56 | Saint Mary, MT | Mesonet station SRYM8 Saint Mary RAWS Station Elevation: 4560 ft. |
| Jan 10, 11:21 AM MST | NON-TSTM WND GST 50 | Browning, MT | Mesonet station BGRM8 Browning RAWS Station Elevation: 4383 ft. |
| Jan 10, 11:21 AM MST | NON-TSTM WND GST 96 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Jan 10, 11:45 AM MST | NON-TSTM WND GST 65 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Jan 10, 12:00 PM MST | NON-TSTM WND GST 68 | 1 Ene East Glacier Park, MT | Mesonet station MTBRN Two Medicine Bridge (MT DOT). |
| Jan 10, 1:21 PM MST | NON-TSTM WND GST 58 | Browning, MT | Mesonet station BGRM8 Browning RAWS Station Elevation: 4383 ft. |
| Jan 10, 1:28 PM MST | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft. |
| Jan 10, 1:40 PM MST | NON-TSTM WND GST 54 | 2 Se Ethridge, MT | Mesonet station GW1987 ETHRIDGE THREE SE Station Elevation: 3602 ft. |
| Jan 10, 2:15 PM MST | NON-TSTM WND GST 55 | 5 Se Browning, MT | Mesonet station SHBM Browning Station Elevation: 4484 ft. |
| Jan 10, 2:45 PM MST | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft. |
| Jan 10, 3:00 PM MST | NON-TSTM WND GST 52 | 3 W Devon, MT | Mesonet station GW5346 DEVON THREE WEST Station Elevation: 3202 ft. |
| Jan 10, 3:00 PM MST | NON-TSTM WND GST 55 | 2 Nnw Shelby, MT | Mesonet station GW0664 Shelby Airport Station Elevation: 3432 ft. |
| Jan 10, 5:00 PM MST | NON-TSTM WND GST 50 | 14 Wsw Saint Mary, MT | Mesonet station LGPVC Logan Pass (GNP) Station Elevation: 6774 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS75 KTFX 091920 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1220 PM MST Thu Jan 9 2025 MTZ301-307-308-092030- /O.CAN.KTFX.HW.A.0001.250110T0000Z-250111T0600Z/ East Glacier Park Region-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Marias Pass, East Glacier Park, Kiowa, Logan Pass, Rogers Pass, Saint Mary, Babb, Pendroy, Choteau, and Bynum 1220 PM MST Thu Jan 9 2025 ...HIGH WIND WATCH IS CANCELLED... The threat for strong winds has ended. $$ MTZ302-303-101200- /O.UPG.KTFX.HW.A.0001.250110T0000Z-250111T0600Z/ /O.NEW.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Dupuyer, Santa Rita, Ethridge, Heart Butte, Browning, and Cut Bank 1220 PM MST Thu Jan 9 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. Isolated gusts near 75 mph near the Rocky Mountain Front. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...From 2 AM to noon MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Brusda
6 follow-up statements
551 WWUS75 KTFX 092303 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 403 PM MST Thu Jan 9 2025 MTZ302-303-101315- /O.CON.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Heart Butte, Browning, Cut Bank, Ethridge, Dupuyer, and Santa Rita 403 PM MST Thu Jan 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO NOON MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. Isolated gusts near 75 mph near the Rocky Mountain Front. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...From 2 AM to noon MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ323-324-326-101000- /O.NEW.KTFX.FG.Y.0003.250109T2303Z-250110T1000Z/ Canyon Ferry Area-Missouri Headwaters-Gallatin Valley- Including the following locations: Winston, Whitehall, Townsend, Willow Creek, Pony, Three Forks, Bozeman, Harrison, Gallatin Gateway, and Toston 403 PM MST Thu Jan 9 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM MST FRIDAY... * WHAT...Visibility less than one half mile in dense fog. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, and Canyon Ferry Area. * WHEN...Until 3 AM MST Friday. * IMPACTS...Low visibility and icy roadways could make driving conditions hazardous. * ADDITIONAL DETAILS...This will mostly impact Interstate 90 from Belgrade to Three Forks, and the river valley from Three Forks north to around Toston along the border between Broadwater and Gallatin Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SC
887 WWUS75 KTFX 100340 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 840 PM MST Thu Jan 9 2025 MTZ302-303-101400- /O.CON.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Browning, Cut Bank, Ethridge, Heart Butte, Santa Rita, and Dupuyer 840 PM MST Thu Jan 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO NOON MST FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. Isolated gusts near 75 mph near the Rocky Mountain Front. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...From 2 AM to noon MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ319-101000- /O.EXA.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/ Helena Valley- Including the following locations: Helena 840 PM MST Thu Jan 9 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM MST FRIDAY... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...Helena Valley. * WHEN...Until 3 AM MST Friday. * IMPACTS...Low visibility and icy roadways will make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MTZ323-324-326-101000- /O.CON.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/ Canyon Ferry Area-Missouri Headwaters-Gallatin Valley- Including the following locations: Pony, Harrison, Three Forks, Townsend, Toston, Winston, Whitehall, Willow Creek, Bozeman, and Gallatin Gateway 840 PM MST Thu Jan 9 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST FRIDAY... * WHAT...Visibility one quarter mile or less at times in dense fog. * WHERE...The Interstate 90 Corridor from Belgrade to Three Forks, and north through the Canyon Ferry Area. * WHEN...Until 3 AM MST Friday. * IMPACTS...Low visibility and icy roadways will make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SC
090 WWUS75 KTFX 100914 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 214 AM MST Fri Jan 10 2025 MTZ319-323-324-326-101015- /O.CAN.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/ Helena Valley-Canyon Ferry Area-Missouri Headwaters-Gallatin Valley- Including the following locations: Townsend, Helena, Willow Creek, Whitehall, Gallatin Gateway, Winston, Harrison, Pony, Toston, Bozeman, and Three Forks 214 AM MST Fri Jan 10 2025 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog has lifted across the area and the threat has ended. $$ MTZ302-303-101900- /O.CON.KTFX.HW.W.0002.000000T0000Z-250110T1900Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Browning, Santa Rita, Heart Butte, Dupuyer, and Cut Bank 214 AM MST Fri Jan 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. Isolated gusts near 75 mph near the Rocky Mountain Front. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...Until noon MST today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Glinskas
166 WWUS75 KTFX 101851 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1151 AM MST Fri Jan 10 2025 MTZ302-303-102100- /O.EXT.KTFX.HW.W.0002.000000T0000Z-250110T2100Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Heart Butte, Ethridge, Santa Rita, Dupuyer, Cut Bank, and Browning 1151 AM MST Fri Jan 10 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. Isolated gusts near 75 mph near the Rocky Mountain Front. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Ludwig
072 WWUS75 KTFX 102031 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 131 PM MST Fri Jan 10 2025 MTZ303-102145- /O.EXP.KTFX.HW.W.0002.000000T0000Z-250110T2100Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 131 PM MST Fri Jan 10 2025 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds have weakened below High Wind Criteria. While a few gusts to 50 mph remain possible, damaging winds are no longer expected. $$ MTZ302-110100- /O.EXT.KTFX.HW.W.0002.000000T0000Z-250111T0100Z/ Northern High Plains- Including the following locations: Heart Butte, Dupuyer, and Browning 131 PM MST Fri Jan 10 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 20 to 30 mph with isolated gusts up to 75 mph. * WHERE...Northern High Plains. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Ludwig
887 WWUS75 KTFX 110106 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 606 PM MST Fri Jan 10 2025 MTZ302-110215- /O.EXP.KTFX.HW.W.0002.000000T0000Z-250111T0100Z/ Northern High Plains- Including the following locations: Heart Butte, Dupuyer, and Browning 606 PM MST Fri Jan 10 2025 ...HIGH WIND WARNING HAS EXPIRED... Strong winds will slowly diminish overnight and the High Wind Warning has been allowed to expire. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:49 AM MST, 1 hour 31 minutes earlier. Its key messages:
- Winds will increase this evening along the Rocky Mountain Front and adjacent plains and spread to the plains of North-Central and Central Montana Friday morning continuing through Friday night.
- There will be primarily mountain and mountain adjacent snow Friday evening through Monday morning with the heaviest snowfall Saturday evening through Sunday morning.
- Temperatures will warm up to well-above seasonal averages by the middle of next week.
Area forecast discussion, Jan 9, 10:49 AM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1049 AM MST Thu Jan 9 2025 Aviation Section Updated. .KEY MESSAGES... - Winds will increase this evening along the Rocky Mountain Front and adjacent plains and spread to the plains of North-Central and Central Montana Friday morning continuing through Friday night. - There will be primarily mountain and mountain adjacent snow Friday evening through Monday morning with the heaviest snowfall Saturday evening through Sunday morning. - Temperatures will warm up to well-above seasonal averages by the middle of next week. && .UPDATE... /Issued 1037 AM MST Thu Jan 9 2025/ Current forecast is on track. No changes this morning. Brusda && .DISCUSSION... /Issued 1037 AM MST Thu Jan 9 2025/ - Meteorological Overview: Today an upper-level ridge slowly begins to move back over North- central, Central, and Southwestern Montana. Fog will develop in the Bozeman-Belgrade area this morning due to clear skies and light winds. The ridge remains over the area on Friday. There will be a strong surface pressure gradient over North-central and Central Montana tonight through Friday which will lead to strong winds tonight along the Rocky Mountain Front which will spread to the rest of North-central and Central Montana on Friday. Due to the winds temperatures will warm up to well-above seasonal averages on Friday. Friday evening into Saturday morning a surface cold front associated with an upper-level trough begins to move through the area. The upper-level trough will remain over North-central, Central, and Southwestern Montana through Monday. This will bring cooler temperatures and mostly mountain and mountain adjacent snow with the highest amounts in northerly upslope areas Friday evening through Monday morning. An upper-level ridge moves over North-central, Central, and Southwestern Montana on Tuesday and will stay over the area through next Thursday. This will warm temperatures back up to well-above seasonal averages by the middle of next week with dry conditions. - Forecast Confidence & Scenarios: There is a 60% chance for patchy dense fog to form in the Bozeman- Belgrade area this morning. Due to low-confidence in clouds clearing early this morning to allow fog to form, at this time a Dense Fog Advisory will not be issued. There is a 20% chance for fog to form in the Helena valley this morning. Due to the low confidence a Dense Fog Advisory will not be issued. Thursday evening there is a 50% chance for winds of 55 mph or greater along the Rocky Mountain Front. On Friday there is a 75 - 95% chance for wind gusts of greater than 75 mph along the Rocky Mountain Front. On Friday there is a 50 - 70% chance for winds of 55 mph or greater along the plains adjacent to the Rocky Mountain Front. As a result a High Wind Watch was issued for the Rocky Mountain Front and adjacent plains from this evening through Friday night. Across portions of the Montana Highway 200 Corridor, Bears Paw Mountains, and Sweet Grass Hills there is a 50 - 80% chance for winds of 55 mph or greater on Friday. As a result of low confidence in widespread high winds in these areas a High Wind Watch was not issued at this time. On Saturday there is a 50 - 80% chance for winds of 55 mph or greater in the Sweet Grass Hills, Bears Paw Mountains, and portions of Fergus County. For snow on Saturday there is a 50 - 80% chance for 8 inches of snow or greater in the Little Belts. On Saturday across most lower- elevation locations there is a 10 - 40% chance for an inch of snow or greater. On Saturday there is a 40 - 70% chance for 4 inches of snow or greater between Belt and Stanford along the Montana Highway 200 Corridor. On Saturday in the Bears Paws Mountains there is a 50% chance for 6 inches of snow or greater. As a result of this being a northwest flow event and probabilities not fully matching up with what can be expected meteorologically, a Winter Storm Watch was issued from 11 PM Friday to 5 PM Saturday for the Highway 200 Corridor. In addition Winter Storm Watches remain in effect for the Little Belt, Highwood, Little Snowy, Judith, and Bears Paw Mountains. On Sunday there is a 50 - 80% chance for 8 inches of snow or greater in the Little Belts and Little Snowies. On Sunday there is a 60 - 80% chance for 4 inches of snow or greater across most of the Highway 200 Corridor east of Great Falls and in the Bears Paw Mountains. Across most of the rest of Central Montana on Sunday there is a 30 - 70% chance for an inch of snow or greater. On Monday in the Little Belts, Highwoods, and Little Snowies there is a 40 - 70% chance for 2 inches of snow or greater. On Monday there is a 30 - 70% chance for an inch of snow or greater along the Montana Highway 200 Corridor. -IG && .AVIATION... 09/18Z TAF Period Aside from some mist at BZN through noon, expect mainly VFR conditions across North Central and Southwestern Montana today as skies clear. Winds will be on the increase overnight tonight, resulting in some blowing snow across the plains (though no reductions in visibility are in TAFs at this time) and increased mountain wave turbulence. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 34 21 42 28 / 0 0 10 90 CTB 32 20 39 24 / 0 0 10 80 HLN 34 18 39 28 / 0 0 0 80 BZN 32 11 36 23 / 0 0 10 90 WYS 27 0 23 9 / 0 0 20 100 DLN 30 12 34 20 / 0 0 0 40 HVR 31 15 41 27 / 0 0 10 80 LWT 33 17 43 25 / 0 0 10 80 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 5 PM MST this afternoon through Friday evening for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains-Southern Rocky Mountain Front. Winter Storm Watch from Friday afternoon through Saturday afternoon for Bears Paw Mountains and Southern Blaine-Little Belt and Highwood Mountains-Snowy and Judith Mountains. Winter Storm Watch from Friday evening through Saturday afternoon for Cascade County below 5000ft-Fergus County below 4500ft-Judith Basin County and Judith Gap. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jan 9, 6:45 AM MST, 5 hours 35 minutes before
Special Weather Statement National Weather Service Great Falls MT 645 AM MST Thu Jan 9 2025 MTZ316-319-320-322>326-328>330-091600- Gates of the Mountains-Helena Valley- Big Belt, Bridger and Castle Mountains- Elkhorn and Boulder Mountains-Canyon Ferry Area- Missouri Headwaters-Madison River Valley-Gallatin Valley- Beaverhead and Western Madison below 6000ft- Ruby Mountains and Southern Beaverhead Mountains- Gallatin and Madison County Mountains and Centennial Mountains- Including the cities of Canyon Creek, Wolf Creek, Craig, Helena, Trident, Maudlow, Battle Ridge Pass, Bozeman Pass, Deep Creek Pass, Montana City, Clancy, Boulder, Corbin, Wickes, Elk Park Pass, Homestake Pass, Toston, Townsend, Winston, Harrison, Three Forks, Willow Creek, Pony, Whitehall, Cameron, Ennis, Jeffers, McAllister, Norris, Bozeman, Gallatin Gateway, Bannack, Dillon, Glen, Waterloo, Monida Pass, Big Sky, West Yellowstone, Targhee Pass, and Raynolds Pass 645 AM MST Thu Jan 9 2025 ...Areas of dense fog this morning... Areas of dense fog will affect Southwest MT through this morning. Visibility will be reduced to less than a quarter of a mile in some locations. Some areas that the dense fog will affect include Dearborn, Sieben flats and Belgrade. Those traveling through Southwest MT this morning should be alert for areas of poor visibility. Brusda
Local storm report, Jan 9, 9:55 AM MST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
955 AM MST Thu Jan 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Snow Lewistown 47.06N 109.42W
01/08/2025 M2.0 Inch Fergus MT Trained Spotter
Additional Snowfall of 2 inches. 10 inches
on the ground.
&&
MLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:55 AM MST | High Wind Watch | TFX | Glacier, Lewis and Clark, Pondera, Teton, Toole | 11 hr |
| Jan 9, 12:59 PM MST | Winter Storm Warning | TFX | Beaverhead, Blaine, Cascade, Chouteau, Fergus, Gallatin and 4 more | 3 days |
| Jan 9, 12:59 PM MST | Winter Weather Advisory | TFX | Beaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 6 more | 3 days |
| Jan 9, 4:03 PM MST | Dense Fog Advisory | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Madison | 10 hr |
Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.